MAUDE Adverse Event Report: MEDTRONIC IRELAND ONYX FRONTIER; STENT, CORONARY, DRUG-ELUTING

MEDTRONIC IRELAND ONYX FRONTIER; STENT, CORONARY, DRUG-ELUTING
Model Number ONYXNG25034UX
Medical Device Problem Codes Deformation Due to Compressive Stress (2889); Device Dislodged or Dislocated (2923); Material Deformation (2976); Positioning Problem (3009)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/25/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a procedure with one onyx frontier coronary drug eluting stent (des), stent deformation occurred in vivo during positioning/advancement, and partial stent dislodgement occurred during removal following failed delivery.It was a difficult complex case.The device was being used to treat a mildly tortuous, moderately calcified lesion with 80% stenosis in the proximal-mid right coronary artery (rca).The patient also had disease in the circumflex artery.The device was inspected prior to use with no issues.Negative prep was not performed.The device did not pass through a previously deployed stent.Resistance was encountered when advancing the device.Excessive force was not used during delivery.The stent displacement was noticed while tracking in the vessel and was taken out before the stent came further off the balloon.It was possible to remove the stent as it had only partial dislodged from the balloon and remained on the delivery system.A right radial approach was used.A guide catheter engaged the rca, and a non-medtronic (mdt) wire was advanced down to the distal right posterolateral branch.The lesion was pre-dilated with a 2.5mm balloon.A non-mdt guide extension catheter (gec) was used for support.One 2.5x33mm non-mdt des was placed in the midportion of the vessel overlapping with a 3.0x18mm non-mdt des.The stents were post-dilated with 2.5mm and 3.0mm non-compliant balloons.There was excellent angiographic results with no residual stenosis in the stented area and brisk timi iii flow in the distal vessel.The patient is alive with no injury.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: it was not difficult to remove the stylet or protective sheath before use.Resistance was noted during withdrawal of the device, but excessive force was not used.It was later clarified that there was no movement of the stent off of the balloon.It only became deformed when trying to deliver to the calcified lesion.The stent also failed to cross the lesion.The deformation was noted, and the stent was removed.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: annex d code.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Product analysis summary: the device was returned to medtronic for evaluation.Kinks were evident to the hypotube.The stent was positioned on the balloon between the marker bands as per position specification, but due to mid stent deformation the stent did not meet visual acceptance specification.Deformation was evident to the mid stent wraps with struts raised.No deformation was evident to the distal tip.The inner lumen patency was verified with a mandrel.No other damage evident to the remainder of the device.Additional information - procedural image review: procedural images were also received.Images provided from the account show the target lesion in the rca and in the lcx.Treatment of the rca was then shown on the images.The proximal rca appeared to be tortuous and the target lesion appeared to exhibit calcification.No images were provided showing the attempted delivery of a stent that was withdrawn without deployment.Therefore, the complaint device does not appear to be captured on the images.The target lesion was pre-dilated followed by deployment of what appeared to be a 33mm stent and then by an 18mm stent proximal to the 33mm stent.These stents were successfully deployed and contrast injection into the rca at the end of the procedure showed good flow through the rca.The tortuosity and calcification in the proximal rca most likely impacted the failure to deliver the medtronic stent but this cannot be confirmed as the medtronic stent was not captured on the images provided.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
ONYX FRONTIER
Common Device Name
STENT, CORONARY, DRUG-ELUTING
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key20862336
Report Number9612164-2024-05821
Device Sequence Number15649886
Product Code NIQ
UDI-Device Identifier00763000511340
UDI-Public00763000511340
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
P160043
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 01/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberONYXNG25034UX
Device Catalogue NumberONYXNG25034UX
Device Lot Number0012135246
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/04/2024
Supplement Date Received by Manufacturer12/11/2024
12/20/2024
01/09/2025
Initial Report FDA Received Date12/06/2024
Supplement Report FDA Received Date12/11/2024
01/08/2025
01/14/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/03/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age83 YR
Patient SexFemale
Patient Weight80 KG